Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Have osteophyte in 5th and 6th vertebrae. History of thyroidectomy surgery. Should I get another MRI done?

I have an osteophyte 5th and 6th vertibrae.. MRI done in 2007 before my thyrodectomy sugery, and it revealed no major issues... the reason why the MRI was done was I could not move my neck (left and right) Anyway after the surgery the pain dissapeared.. and now about a month back it appeared.. Should i go for a nother MRI? Are these osteophytes there a permanent solution, without pain killers?
Asked On : Fri, 22 Feb 2013
Answers:  1 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response

Thanks for the query,

I have noted your problem

If you have neck pain of similar nature and doesn't have pain in hands/weakness of hands, you may wait to get the MRI. Osteophytes may change with time and you need physiotherapy and a course of either Gabapentine, pregabaline. If you donot improve within 2 weeks get a MRI done. The other options are surgical management. But this should be done if some has nerve root compression.

Hope this helps
Best wishes
Answered: Thu, 28 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor